Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 128, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2019, 6:44 PM CDT for 4 counties in Missouri. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2019, 6:44 PM CDT (23:44 UTC)
- Expired
- Jun 4, 2019, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iron County, MO, Jefferson County, MO, Saint Francois County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 91 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:53 PM CDT | TSTM WND DMG | 4 Nw Frankclay, MO | TREE DOWN. TIME ESTIMATED FROM RADAR. |
| Jun 4, 7:07 PM CDT | TSTM WND DMG | Bonne Terre, MO | POWER LINE AND TREE DOWN. TIME ESTIMATED FROM RADAR. |
| Jun 4, 7:08 PM CDT | TSTM WND DMG | Park Hills, MO | POWER LINE AND TREE DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:52 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2070 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
031
WUUS53 KLSX 042344
SVRLSX
MOC093-099-187-221-050030-
/O.NEW.KLSX.SV.W.0128.190604T2344Z-190605T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
644 PM CDT Tue Jun 4 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
North central Iron County in southeastern Missouri...
South central Jefferson County in east central Missouri...
Southeastern Washington County in east central Missouri...
St. Francois County in southeastern Missouri...
* Until 730 PM CDT.
* At 644 PM CDT, severe thunderstorms were located along a line
extending from near Potosi to 9 miles east of Courtois, moving east
at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Farmington, Bonne Terre, Desloge, Potosi, Bismarck, Leadwood, Park
Hills, Iron Mountain Lake, Irondale, Mineral Point, Knob Lick, Iron
Mountain, Old Mines, Leadington, Caledonia, Belgrade, Blackwell,
Cadet, Frankclay and Doe Run.
This also includes St. Joe State Park, St. Francois State Park, and
Missouri Mines Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3773 9102 3804 9091 3807 9038 3804 9041
3799 9034 3798 9033 3788 9046 3780 9036
3764 9038
TIME...MOT...LOC 2344Z 275DEG 25KT 3797 9085 3780 9091
HAIL...1.00IN
WIND...60MPH
$$
Britt3 follow-up statements
710
WWUS53 KLSX 042359
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
659 PM CDT Tue Jun 4 2019
MOC093-099-187-221-050030-
/O.CON.KLSX.SV.W.0128.000000T0000Z-190605T0030Z/
Iron MO-Jefferson MO-Washington MO-St. Francois MO-
659 PM CDT Tue Jun 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTH CENTRAL IRON...SOUTH CENTRAL JEFFERSON...SOUTHEASTERN
WASHINGTON AND ST. FRANCOIS COUNTIES...
At 659 PM CDT, severe thunderstorms were located along a line
extending from near Mineral Point to near Bismarck, moving east at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Farmington, Bonne Terre, Desloge, Potosi, Bismarck, Leadwood, Park
Hills, Iron Mountain Lake, Irondale, Mineral Point, Knob Lick, Iron
Mountain, Old Mines, Leadington, Caledonia, Belgrade, Blackwell,
Cadet, Frankclay and Doe Run.
This also includes St. Joe State Park, St. Francois State Park, and
Missouri Mines Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3772 9092 3804 9085 3807 9038 3804 9041
3799 9034 3798 9033 3788 9046 3780 9036
3764 9038
TIME...MOT...LOC 2359Z 268DEG 33KT 3801 9066 3779 9066
HAIL...1.00IN
WIND...60MPH
$$
Britt077
WWUS53 KLSX 050011
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
711 PM CDT Tue Jun 4 2019
MOC093-099-187-221-050030-
/O.CON.KLSX.SV.W.0128.000000T0000Z-190605T0030Z/
Iron MO-Jefferson MO-Washington MO-St. Francois MO-
711 PM CDT Tue Jun 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTH CENTRAL IRON...SOUTH CENTRAL JEFFERSON...SOUTHEASTERN
WASHINGTON AND ST. FRANCOIS COUNTIES...
At 710 PM CDT, severe thunderstorms were located along a line
extending from near Bonne Terre to near Park Hills, moving east at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Farmington, Bonne Terre, Desloge, Potosi, Bismarck, Leadwood, Park
Hills, Iron Mountain Lake, Irondale, Mineral Point, Knob Lick, Iron
Mountain, Old Mines, Leadington, Caledonia, Belgrade, Blackwell,
Cadet, Frankclay and Doe Run.
This also includes St. Joe State Park, St. Francois State Park, and
Missouri Mines Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3772 9092 3805 9077 3807 9038 3804 9041
3799 9034 3798 9033 3788 9046 3780 9036
3764 9038
TIME...MOT...LOC 0010Z 275DEG 27KT 3800 9058 3779 9054
HAIL...<.75IN
WIND...60MPH
$$
Britt702
WWUS53 KLSX 050021
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
721 PM CDT Tue Jun 4 2019
MOC093-099-187-221-050030-
/O.EXP.KLSX.SV.W.0128.000000T0000Z-190605T0030Z/
Iron MO-Jefferson MO-Washington MO-St. Francois MO-
721 PM CDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL IRON...SOUTH
CENTRAL JEFFERSON...SOUTHEASTERN WASHINGTON AND ST. FRANCOIS COUNTIES
WILL EXPIRE AT 730 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern and east central Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.
LAT...LON 3772 9092 3805 9077 3807 9038 3804 9041
3799 9034 3798 9033 3788 9046 3780 9036
3764 9038
TIME...MOT...LOC 0020Z 275DEG 25KT 3799 9050 3778 9046
$$
BrittWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:12 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 4, 4:12 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 412 PM CDT Tue Jun 4 2019 .SHORT TERM... (Through Late Wednesday Night) Issued at 234 PM CDT Tue Jun 4 2019 Another complex forecast. Focus is becoming an approaching s/w over wrn MO accompanied by a broad LLJ helping to increase moisture into the region. Expect thunderstorms to continue to develop over western MO and spread east this afternoon and evening. Would expect clusters of storms, a few storms likely severe, with damaging winds and large hail as the primary threats. Storms may at least partially grow upscale into a line. After this cluster moves through the CWA, the threat for storms will linger into the overnight hours. Latest guidance has differing solutions on if additional storms will occur. Have kept low PoPs in all night as, unfortunately, convection can not be ruled out. If storms develop, believe best chances are across northern portions of the CWA as a s/w drops into the region and storms drop south into better instability aided by a slightly NW LLJ. However, with the storms this afternoon, higher degree of uncertainty exists. For Wed, models are in better agreement with a weak surface boundary dropping into the region. This boundary, with upper support from a trof passing, should be the focus for another round of thunderstorms, potentially severe. With limited deep layer shear, would expect multicell clusters again as the primary storm mode. The best chances are currently over eastern portions of the CWA where better upper level forcing resides. However, given the amount of instability that should be available, this threat may exist across much of the CWA. With deep westerly flow, have trended toward the warmer guidance on Wed. Tilly .LONG TERM... (Thursday through Next Tuesday) Issued at 330 PM CDT Tue Jun 4 2019 Models are in fairly agreement overall through the end of this week with solutions diverging into next week. Upper low over the SW U.S. is progd to move into the Southern Plains late this week. This should help support rain across mainly southern portions of the CWA. The chance of precip should then spread north as the upper low lifts northeast. However, this is where there is some disagreement among guidance. Have therefore trended PoPs slightly lower into the chance range. If a prolonged rain event continues to look likely across this region, a flood watch will likely be needed at some point. With a lack of continuity from one cycle to the next, will continue to monitor trends for now. Have kept temps cool for early June with low heights across the region through the end of the forecast period. Tilly && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1242 PM CDT Tue Jun 4 2019 Another complex setup for today with TSRA possible during extended periods of time. The first shortwave over eastern KS should bring TSRA to southern portions of the area, which may miss terminals to the south. The threat for storms lingers through much of the night, but enough uncertainty remains that have only mention of VCTS for now. Otherwise, VFR outside of convection with SW to W winds. Tilly && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 73 90 70 84 / 70 60 70 50 Quincy 68 86 66 81 / 50 50 30 30 Columbia 69 88 67 82 / 50 60 70 50 Jefferson City 70 89 67 83 / 40 60 70 60 Salem 69 88 69 83 / 60 60 70 50 Farmington 68 89 67 82 / 80 40 70 70 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 4, 3:05 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 305 PM CDT Tue Jun 4 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 305 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. Major river flooding is ongoing along parts of the Missouri, Mississippi, Illinois, and Osage Rivers. Thunderstorms are likely this afternoon and evening with a chance lingering overnight. Some of these storms this afternoon and evening are likely to become severe and capable of producing large hail, damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are in the forecast each day through Monday. Some storms on Wednesday may be severe, particularly for areas in southwest Illinois. Major river flooding will continue along parts of the Missouri, Mississippi, Illinois, and Osage Rivers. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Tilly
In the hours before
Local storm report, Jun 4, 5:26 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG 2 WSW GERALD 38.39N 91.37W
06/04/2019 GASCONADE MO FIRE DEPT/RESCUE
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
WSW GERALD. TREE DAMAGE, DEBRIS LOFTED INTO
THE AIR.
&&
CARNEYLocal storm report, Jun 4, 5:47 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
547 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM FUNNEL CLOUD 2 SE UNION 38.43N 90.98W
06/04/2019 FRANKLIN MO PUBLIC
ROTATION LOOKING NW.
&&
MRMLocal storm report, Jun 4, 5:55 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
555 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 2 SSE GERALD 38.38N 91.31W
06/04/2019 FRANKLIN MO 911 CALL CENTER
TREE DOWN.
&&
MRMSpecial weather statement, Jun 4, 6:04 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service St Louis MO
604 PM CDT Tue Jun 4 2019
MOZ072-073-084-099-042345-
Reynolds MO-Washington MO-Iron MO-Crawford MO-
604 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IRON...SOUTHEASTERN
CRAWFORD...NORTHWESTERN REYNOLDS AND SOUTHWESTERN WASHINGTON COUNTIES
UNTIL 645 PM CDT...
At 604 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bunker, moving northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Viburnum, Bunker, Courtois, Bixby, Davisville and Dillard.
This also includes Dillard Mill Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern and east central Missouri.
LAT...LON 3750 9121 3750 9131 3759 9131 3759 9116
3770 9115 3770 9130 3795 9113 3780 9086
3741 9121
TIME...MOT...LOC 2304Z 212DEG 28KT 3751 9131
BrittSpecial weather statement, Jun 4, 6:24 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service St Louis MO
624 PM CDT Tue Jun 4 2019
MOZ061-063>065-050000-
St. Louis MO-St. Charles MO-Jefferson MO-St. Louis City MO-
624 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. CHARLES...NORTH
CENTRAL JEFFERSON AND ST. LOUIS COUNTIES AND SOUTHWESTERN ST. LOUIS
CITY UNTIL 700 PM CDT...
At 624 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Spirit of St. Louis Airport to near Eureka.
Movement was east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
St. Louis, St. Charles, St. Peters, Florissant, Chesterfield,
Wildwood, University City, Ballwin, Kirkwood, Maryland Heights,
Hazelwood, Webster Groves, Ferguson, Manchester, Creve Coeur,
Overland, Clayton, Jennings, St. Ann and Crestwood.
This includes the following highways...
Interstate 44 in Missouri between exits 264 and 277.
Interstate 70 in Missouri between exits 229 and 231.
This also includes Route 66 State Park, Castlewood State Park, and
First Missouri State Capitol Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Illinois...and east central Missouri.
LAT...LON 3852 9027 3847 9028 3846 9063 3871 9071
3884 9032 3855 9024
TIME...MOT...LOC 2324Z 259DEG 29KT 3866 9063 3852 9060
BrittLocal storm report, Jun 4, 6:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG OWENSVILLE 38.35N 91.50W
06/04/2019 GASCONADE MO EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS TOWN.
&&
MRMThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:45 AM CDT | Areal Flood Warning | LSX | Saint Louis, City of Saint Louis | 7 days |
| Jun 4, 4:59 PM CDT | Special Weather Statement | LSX | Gasconade | 31 min |
| Jun 4, 5:09 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 51 min |
| Jun 4, 5:42 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 48 min |
| Jun 4, 6:04 PM CDT | Special Weather Statement | LSX | Washington | 41 min |
| Jun 4, 6:24 PM CDT | Special Weather Statement | LSX | Saint Louis | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.